SIGN UP

Tinnitus and Prozac

Avatar Image
oldmegan | 20:44 Fri 03rd Sep 2010 | Body & Soul
4 Answers
My friend has had tinnitus for a number of years. Recently she was on Prozac for a few months and the tinnitus seemed to be less worse. Anyone else experienced that? Is there a medical explanation?

Answers

1 to 4 of 4rss feed

Best Answer

No best answer has yet been selected by oldmegan. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
A number of chemicals can cause tinnitus. Asprin is one. Quinine is another. Presumably other chemicals could counter these to some extent.

However it can also be caused by tension in muscles of the neck and head. In turn these muscles can be tensed by emotional factors and stress. The Prozac may be relieving these problems and reduce the tinnitus.
I agree with beso.
Question Author
Thank you, both. She has previously said that the tinnitus was worst when she was uptight or worried about something, so that would tie in. I will pass the info on to her.
My bloke has tinnitus and was told that in his case it's caused by the brain not filtering out certain frequencies, rather than any physical damage to the ears. He's had to use a little device that helps to 'retrain' the part of the brain that does the job.

Since Prozac can affect certain functions of the brain, it wouldn't be beyond the bounds of possibility that it's affected your friend's brain's 'sound filtering system'.

1 to 4 of 4rss feed

Do you know the answer?

Tinnitus and Prozac

Answer Question >>

Related Questions

Sorry, we can't find any related questions. Try using the search bar at the top of the page to search for some keywords, or choose a topic and submit your own question.